I already feel withdrawal symptoms about 10 hours after my last dose. I am currently taking between 1mg and 2mg per day. I was on clonazepam for 2 years and the withdrawal was a living hell. I should have never agreed to take the ativan but my doc said it was better than the spinning thoughts which often led to suicidal thoughts. My doc will not prescribe me valium in order to withdraw. She thinks that 12 weeks (for the first 6 weeks I was only taking 1/2 mg per day) is not a long enough time to warrant this type of withdrawal. If anyone can help me I would appreciate it. I just refilled a script for 100 1/2 mg pills and would like to safely yet quickly get off these meds
I have been taking Ativan for the past 12 weeks and I'm ready to stop?
Added 4 Sep 2009:
I just got back from the doc and she is strongly recommending that I stay on the ativan for the time being. I'm torn because the pills are actually helping me get through this really rough time in my life. She says that even if I stay on the ativan for another 8 weeks, the withdrawal process will be nothing like the withdrawals I had after taking 4+mg of clonazapam for 2 years due to clonazapam being stored in fatty tissue. I guess I'm kind of paranoid given my last experience. I'm also a fourth year nursing student so read way too much on the drugs I'm prescribed.
Hey urbanche, hope your having a good day.
I also I'm currently withdrawing from a dosage of 1.25mg Lorazepam, (Ativav) a day. I'd searched and found online groups with info. on withdraw methods and one thing most had in common, they would mention, " The Asthon Manual ". The manal was not a book I found easy to obtain, but I did find it written in total online. This empowered me with the info. I needed to see what was happening to my body during withdraw, and also how to make a schedule to begin my withdrawal process. If you don't know, the drug you're taking is in a class of drugs know as, " Benzodiazepines ". What I've come to learn, Ativan, along with other Benzo's are very very addictive, you can become dependent in as little as 1 week, you become drug intolerant needing more for the same effect, and withdraw should be done with someone you can trust. ( A Doctor who understands this drug ). On a slow schedule. If you're On this drug because of medical, mental reasons, then work with your doctor. My writing here is to understand the workings of this drug, and pass on what I've learned. Don't know if this helps but hope it does.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Sep 2010 • 1 answer
Posted 24 Feb 2014 • 2 answers
Posted 13 Mar 2014 • 3 answers
Posted 1 Jun 2014 • 2 answers
Posted 5 May 2017 • 3 answers